Evidence map›Paper›PMID 27257510›Full record

ArticleIranian Red Crescent medical journal2016

Propylthiouracil-Induced Vasculitis With Alveolar Hemorrhage Confirmed by Clinical, Laboratory, Computed Tomography, and Bronchoscopy Findings: A Case Report and Literature Review.

Bo Chen, Xiaoqing Yang, Shihai Sun, Weina Guo, Xiaosheng Li, Lei Zhang, Zhongliang Guo, Jie Han, Ning Li

Abstract readCase Reports
In one paragraph

Article in Iranian Red Crescent medical journal, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
0.8field-weighted citation impact, top 25% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 7 citations in OpenAlex.

  1. Article
  2. Article
  3. Propylthiouracil-induced vasculitis.Proceedings (Baylor University. Medical Center) · 2023
    Article
  4. Article
  5. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

9 authors at 2 institutions in 1 country.

Bo ChenDepartment of Radiologic Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Xiaoqing YangDepartment of Internal Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Shihai SunDepartment of Surgery, Taian Second Chinese Medicine Hospital, Taian, Shandong, China.
Weina GuoDepartment of Rheumatologic Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Xiaosheng LiDepartment of Radiologic Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Lei ZhangDepartment of Radiologic Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Zhongliang GuoDepartment of Internal Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Jie HanDepartment of Rheumatologic Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Ning LiDepartment of Rheumatologic Medicine, Shanghai East Hospital, Tongji University School of Medicine, Shanghai, China.
Shanghai East Hospital · CNTaizhou Second People's Hospital · CN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionPropylthiouracil (PTU) is commonly used to treat hyperthyroidism and can induce antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis. Although this is a rare side effect, ANCA-associated vasculitis can progress to severe disease if its diagnosis and treatment are delayed, leading to a poor prognosis. CASE PRESENTATION: A 43-year-old woman with Graves' disease developed pulmonary vasculitis and diffuse alveolar hemorrhage (DAH) associated with ANCA against myeloperoxidase and proteinase-3 that was confirmed by computed tomography (CT) and bronchoscopy and treated with PTU. The symptoms and signs of alveolar hemorrhage were rapidly resolved after PTU withdrawal and treatment with corticosteroids. After 6 months of follow-up, the patient maintained complete ANCA-negative clinical remission status, as confirmed by normal CT and bronchoscopy findings. To our knowledge, this is the first documented case of bronchoscopic comparison of PTU-induced DAH before and after steroid treatment.

conclusionsPatients treated with PTU should be closely monitored and followed up, even if the drug has been used for several years. When patients develop progressive dyspnea with alveolar opacities on chest imaging that cannot be explained otherwise, alveolar hemorrhage should be an important differential diagnosis while investigating the case. Early diagnosis and prompt discontinuation of the PTU treatment are essential for improving patient outcomes.

Indexed as

Antineutrophil Cytoplasmic Antibody (ANCA)Graves’ DiseaseThyroid DiseaseVasculitis

Identifiers

PMID27257510
PMCPMC4888935
OpenAlexW2261462832

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.